Alert archive / Colorado / Freeze Warnings in 2012

Freeze Warning 6, NWS Pueblo, CO

October 17, 201210 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 17, 2012, 2:53 PM MDT for 10 counties in Colorado. It took effect at Oct 18, 2012, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2012, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 18, 2012, 3:00 AM MDT
Expired
Oct 18, 2012, 8:00 AM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Custer County, CO, Fremont County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2469 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS75 KPUB 172053
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED OCT 17 2012

COZ083-086-088-093-095>098-180300-
/O.UPG.KPUB.FZ.A.0005.121018T0900Z-121018T1400Z/
/O.NEW.KPUB.FZ.W.0006.121018T0900Z-121018T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...TRINIDAD...LA JUNTA...
ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
253 PM MDT WED OCT 17 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...PUEBLO...OTERO...KIOWA...BENT...PROWERS...WESTERN 
  LAS ANIMAS...AND EASTERN FREMONT COUNTIES. 

* TEMPERATURES...OVERNIGHT LOWS WILL FALL TO BETWEEN 25 AND 32
  DEGREES WITH THE COLDEST TEMPERATURES EXPECTED ALONG THE
  ARKANSAS RIVER VALLEY.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ094-099-180300-
/O.NEW.KPUB.FZ.W.0006.121018T0900Z-121018T1400Z/
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...SPRINGFIELD...WALSH
253 PM MDT WED OCT 17 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. 

* LOCATION...EASTERN LAS ANIMAS AND BACA COUNTIES. 

* TEMPERATURES...OVERNIGHT LOWS WILL LIKELY FALL TO BETWEEN 28 AND
  32 DEGREES BY EARLY THURSDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
3 follow-up statements
078 
WWUS75 KPUB 180232
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT WED OCT 17 2012

COZ083-086-088-093>099-181015-
/O.CON.KPUB.FZ.W.0006.121018T0900Z-121018T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...TRINIDAD...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
832 PM MDT WED OCT 17 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY. 

* LOCATION...PUEBLO...OTERO...KIOWA...BENT...PROWERS...WESTERN 
  LAS ANIMAS...AND EASTERN FREMONT COUNTIES. 

* TEMPERATURES...OVERNIGHT LOWS WILL FALL TO BETWEEN 25 AND 32
  DEGREES. THE LOWEST TEMPERATURES ARE EXPECTED ALONG THE
  ARKANSAS RIVER VALLEY.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
059 
WWUS75 KPUB 180920
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
320 AM MDT THU OCT 18 2012

COZ083-086-088-093>099-181400-
/O.CON.KPUB.FZ.W.0006.000000T0000Z-121018T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...TRINIDAD...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
320 AM MDT THU OCT 18 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* LOCATION...PUEBLO...OTERO...KIOWA...BENT...PROWERS...WESTERN 
  LAS ANIMAS...AND EASTERN FREMONT COUNTIES. 

* TEMPERATURES...OVERNIGHT LOWS WILL FALL TO BETWEEN 25 AND 32 
  DEGREES. THE LOWEST TEMPERATURES ARE EXPECTED ALONG THE 
  ARKANSAS RIVER VALLEY. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
590 
WWUS75 KPUB 181344
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
744 AM MDT THU OCT 18 2012

COZ083-086-088-093>099-181445-
/O.EXP.KPUB.FZ.W.0006.000000T0000Z-121018T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...TRINIDAD...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
744 AM MDT THU OCT 18 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 17, 1:13 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 17, 1:13 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED OCT 17 2012

.SHORT TERM...EXPANDED RED FLAG WARNING TO INCLUDE PUEBLO AND
OTERO COUNTIES...WHERE HUMIDITY HAS TANKED AND WINDS ARE GUSTING
OVER 30 KNOTS. ALSO MADE CHANGES TO DEWPOINTS TO ACCOUNT FOR
EXTREMELY DRY AIR MASS SPREADING OVER THE REGION.

&&

.PREV DISCUSSION... /ISSUED 1143 AM MDT WED OCT 17 2012/

AVIATION...VFR CONDITIONS ALL OF SOUTHERN COLORADO TODAY...TONIGHT
AND THURSDAY. WINDS WILL CONTINUE TO GUST TO BETWEEN 25 AND 35
KNOTS OUT OF THE NORTHWEST MOST LOCATIONS THROUGH 00Z...THEN
DIMINISH TO LIGHT NORTHERLY OVERNIGHT.

PREV DISCUSSION... /ISSUED 328 AM MDT WED OCT 17 2012/

SHORT TERM...
(TODAY AND TONIGHT)

.DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...
.FREEZE CONDITIONS FOR THE PLAINS TONIGHT...

CURRENTLY...A STRONG COLD FRONT HAS PUSHED SOUTH ACROSS THE EASTERN
PLAINS THIS MORNING WITH GUSTY NORTHERLY WINDS ACROSS THE REGION.
GUSTS HAVE BEEN RUNNING AROUND 30 TO 35 KTS FOR THE PLAINS.
MOUNTAIN REGIONS HAVE SEEN THE HIGHEST GUSTS...WITH THE CENTRAL
MOUNTAINS SEEING GUSTS OVER 50 KTS.  RADAR SHOWS A WEAK BAND OF
LIGHT PRECIPITATION OVER THE CENTRAL MOUNTAINS...SOUTHEAST ALONG THE
HIGHWAY 50 CORRIDOR OF FREMONT COUNTY.  WEBCAMS SHOW PRECIPITATION
IS REACHING THE GROUND OVER THE MOUNTAINS...AND LIGHT SPRINKLES HAVE
BEEN REPORTED FURTHER SOUTH.  CURRENT RADAR TRENDS AND HIGH RES
MODEL ANALYSIS HAVE THIS PRECIPITATION DISSIPATING THROUGH 12Z.  ANY
SNOWFALL THIS MORNING WILL REMAIN CONFINED TO THE CENTRAL MOUNTAINS
ON WEST FACING PEAKS WHERE A QUICK INCH OR TWO IS POSSIBLE.

TODAY...MAIN CONCERN FOR THIS AFTERNOON IS DANGEROUS FIRE WEATHER
CONDITIONS FOR MOST OF SOUTHERN COLORADO.  STRONG GUSTY NORTHERLY
FLOW WILL CONTINUE ACROSS THE REGION THROUGH THIS AFTERNOON WITH
MOST AREAS SEEING GUSTS 25 TO 30 MPH.  IN ADDITION TO THE WINDS...VERY
DRY AIR BEHIND AN UPPER LEVEL TROUGH TO THE EAST WILL ADVECT INTO
THE REGION BY EARLY THIS AFTERNOON.  DEW POINTS WILL TANK
QUICKLY...WITH GUIDANCE SUGGESTING SINGLE DIGIT READINGS AND
HUMIDITY VALUES IN THE 5 TO 10 PERCENT RANGE.  ADDED THE SAN LUIS
VALLEY...FREMONT COUNTY ALONG WITH BENT AND PROWERS COUNTIES TO THE
RED FLAG WARNING BASED ON THE LATEST HIGH RES MODEL WINDS.  EXTREME
CAUTION IS ADVISED THIS AFTERNOON WITH ANY OUTDOOR BURNING
ACTIVITIES.  ANY RAIN SHOWERS AND SNOW FALLING OVER THE CENTRAL
MOUNTAINS SHOULD DISSIPATE AND COME TO AN END AROUND SUNRISE THIS
MORNING WITH DRY CONDITIONS THROUGH THE REST OF THE DAY.
TEMPERATURES WILL BE MUCH COOLER THIS AFTERNOON.  HIGHS WILL ONLY
TOP OUT IN THE 60S FOR THE PLAINS.

TONIGHT...THE LATEST MODEL GUIDANCE SUGGESTS WINDS WILL DECREASE
THIS EVENING WITH AROUND 5 KTS OR SO OF WIND FOR MOST OF THE
PLAINS.  WITH THE EXTREMELY DRY AIR IN PLACE...CLEAR SKIES AND LIGHT
WINDS...TEMPERATURES SHOULD FALL RAPIDLY ACROSS THE PLAINS.  HAVE
ISSUED A FREEZE WATCH FOR THE ARKANSAS RIVER VALLEY WHERE ONLY
SPOTTY FREEZING HAS ALREADY OCCURRED THIS FALL.  LEFT EASTERN LAS
ANIMAS AND BACA COUNTIES OUT OF THE WATCH FOR NOW SINCE WINDS LOOK A
BIT STRONGER THERE OVERNIGHT AND SHOULD KEEP TEMPERATURES IN THE
LOWER 30S.  PREPARATIONS SHOULD BE MADE TO PROTECT PLANTS AND
PROPERTY SENSITIVE TO FREEZING CONDITIONS.  OVERNIGHT LOWS WILL FALL
INTO THE MID 20S FOR THE ARKANSAS RIVER VALLEY...AND UPPER 20S TO
LOWER 30S FOR MUCH OF THE REST OF THE EASTERN PLAINS. 88

LONG TERM...
(THURSDAY THROUGH TUESDAY)

DRY NW FLOW ALOFT WL BE FOUND OVR THE AREA THURSDAY AND FRIDAY.
THU IT WILL STILL BE A BIT BREEZY OVR THE FAR SOUTHEAST PLAINS AND
WITH MIN RH VALUES EXPECTED TO BE BETWEEN 10 AND 15 PERCENT IT IS
POSSIBLE THAT SOME AREAS OF THE FAR SERN PLAINS COULD SEE RED FLAG
CONDITIONS IN THE AFTERNOON...MAINLY KIOWA AND PROWERS COUNTIES.
HOWEVER TOWARD EVENING THE GRADIENT OVR THAT AREA IS EXPECTED TO
DECREASE...SO A BIT UNCERTAIN IF CRITERIA WL BE MET FOR A LONG
ENOUGH PERIOD. WL NOT ISSUE A FIRE WX HIGHLIGHT AT THIS TIME.
HIGHS ON THU ARE EXPECTED TO BE AROUND TO A LITTLE BELOW
AVERAGE...AND ON FRI ARE EXPECTED TO BE SEVERAL DEGREES ABOVE AVERAGE.

SAT THE UPR FLOW BECOMES MORE WESTERLY AND THEN TRANSITIONS TO
MORE OF A SOUTHWESTERLY DIRECTION ON SUN AS AN UPR TROF AFFECTS
THE WESTERN STATES. BOTH SAT AND SUN ARE EXPECTED TO BE DRY OVR
THE FORECAST AREA. THEN FOR MON THE ECMWF AND THE GFS SHOW THE
REMNANTS OF HURRICANE PAUL MOVING INTO NM AND SRN CO...POSSIBLY
BRINGING A SMALL CHANCE FOR PCPN. THE GFS IS A BIT FASTER AND
FARTHER SOUTH WITH THIS SYSTEM THAN THE ECMWF WHICH BRINGS IT ACRS
THE SERN CORNER OF CO. WL KEEP THE FORECAST DRY FOR NOW. HIGHS ARE
EXPECTED TO REMAIN ABOVE AVERAGE ON SUN...THEN COOLING A BIT FOR
MON AND TUE.

AVIATION...

VFR CONDITIONS AT ALL TERMINALS THROUGH THURSDAY.  NORTHERLY WINDS
WILL REMAIN GUSTY AT KCOS AND KPUB THROUGH AROUND 22Z THIS AFTERNOON
BEFORE DECREASING TONIGHT.  GUSTS TO NEAR 35 KTS WILL BE POSSIBLE AT
BOTH KCOS AND KPUB.  NORTHWESTERLY WINDS AT KALS WILL BE GUSTY AS
WELL BUT ONLY TO NEAR 25 KTS THIS AFTERNOON.  88

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ221-222-224-
226>228-231-232-234>236.

FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
COZ083-086-088-093-095>098.

&&

10/81
Hazardous weather outlook, Oct 17, 6:28 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
628 AM MDT WED OCT 17 2012

COZ058>089-093>099-181230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
628 AM MDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST FOR MUCH OF SOUTHERN
COLORADO THIS AFTERNOON. WIDESPREAD WINDS WILL GUST AROUND 30 MPH
AND COMBINE WITH HUMIDITY VALUES UNDER 15 PERCENT...TO PRODUCE
THE DANGEROUS CONDITIONS. EXTREME CAUTION SHOULD BE EXERCISED WITH
ALL OUTDOOR BURNING ACTIVITIES.

CLEAR SKIES...VERY DRY AIR AT THE SURFACE AND LIGHT WINDS WILL SET
THE STAGE FOR FREEZING CONDITIONS FOR THE EASTERN COLORADO PLAINS
TONIGHT.  TEMPERATURES WILL FALL INTO THE MID 20S TO LOWER 30S FOR
THE PLAINS.  PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS AND
PROPERTY FROM THESE COLD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

88/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:48 AM MDTFreeze WatchPUBBent, Custer, Fremont, Kiowa, Las Animas, Otero and 3 more11 hr

Nearby

Freeze Warnings in Colorado, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.